Israel Journal of Mathematics

, Volume 139, Issue 1, pp 349–359

The Erdős-Heilbronn problem in Abelian groups


DOI: 10.1007/BF02787556

Cite this article as:
Károlyi, G. Isr. J. Math. (2004) 139: 349. doi:10.1007/BF02787556


Solving a problem of Erdős and Heilbronn, in 1994 Dias da Silva and Hamidoune proved that ifA is a set ofk residues modulo a primep,p≥2k−3, then the number of different elements of ℤ/pℤ that can be written in the forma+a′ wherea, a′ ∈A,aa′, is at least 2k−3. Here we extend this result to arbitrary Abelian groups in which the order of any nonzero element is at least 2k−3.

Copyright information

© Hebrew University 2004

Authors and Affiliations

  1. 1.Department of Algebra and Number TheoryEötvös UniversityBudapestHungary